MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; TRAY,IRR PISTON SYR, 0.9% STRL SALINE

MEDLINE INDUSTRIES INC.; TRAY,IRR PISTON SYR, 0.9% STRL SALINE
Catalog Number DYNC2303
Health Effect - Clinical Code Urinary Tract Infection (2120)
Date of Event 08/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the patient used the irrigation piston syringe to perform catheter irrigations.It is unknown how many times the irrigation piston syringe involved in this incident was used for catheter irrigation.It was reported that the patient presented to a local hospital with fever, fatigue, and lethargy.He was diagnosed with a urinary tract infection (uti) and was hospitalized.He reportedly received iv ceftazidime and vancomycin to treat the uti.No additional diagnostic exams/results or medical treatment(s) were reported to the manufacturer.No sample was returned to the manufacturer for evaluation.A root cause for the reported incident could not be identified.Due to the reported hospitalization and need for antibiotic treatment, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the patient experienced a urinary tract infection (uti), was hospitalized, and treated with antibiotics.
 
Additional Manufacturer Narrative
The manufacturer received five (5) unused samples from the reporting facility.The unused samples were from lot 19cab954, however, the lot number of the irrigation piston syringe and tray involved in the reported incident is unknown.Visual inspection of the samples was performed and it was noted that all seals appeared visually intact.Functional inspection of the seals was performed using blue dye per astm f1929-15 and all seals were found to be intact on all samples received.There were additionally no noted visual defects or abnormalities of the tray components.A root cause for the reported incident was unable to be determined.If additional relevant information becomes available another supplemental medwatch will be filed.

Common Device Name
TRAY,IRR PISTON SYR, 0.9% STRL SALINE
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093 2753
Manufacturer Contact
nigel vilches
three lakes drive
northfield, IL 60093-2753
2249311458
MDR Report Key9103774
Report Number1417592-2019-00160
Device Sequence Number16837968
Product Code PXY
UDI-Device Identifier10080196027682
UDI-Public10080196027682
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberDYNC2303
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2019
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 08/28/2019
Supplement Date Received by Manufacturer08/28/2019
Initial Report FDA Received Date09/23/2019
Supplement Report FDA Received Date09/26/2019
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age48 YR
Patient SexMale
Patient Weight100 KG